Alert archive / Louisiana / River Flood Warnings in 2014
River Flood Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Mar 20, 2014, 10:09 PM CDT for Rapides Parish, Louisiana. It took effect at Mar 21, 2014, 7:00 AM CDT. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2014, 10:09 PM CDT (03:09 UTC)
- In effect from
- Mar 21, 2014, 7:00 AM CDT
- Expired
- Mar 24, 2014, 1:00 AM CDT
- In force
- 66 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 28 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River near Glenmora (GLML1).
- Action stage
- 12 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
400 WGUS44 KLCH 210309 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1009 PM CDT THU MAR 20 2014 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA LAC079-211709- /O.NEW.KLCH.FL.W.0002.140321T1200Z-140324T0600Z/ /GLML1.1.ER.140321T1200Z.140322T0600Z.140324T0000Z.NO/ 1009 PM CDT THU MAR 20 2014 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER NEAR GLENMORA. * FROM FRIDAY MORNING TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 PM THURSDAY THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 12.2 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. * IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$
6 follow-up statements
547 WGUS84 KLCH 211454 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 954 AM CDT FRI MAR 21 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA LAC079-220454- /O.EXT.KLCH.FL.W.0002.000000T0000Z-140325T0600Z/ /GLML1.1.ER.140321T0800Z.140322T0600Z.140325T0000Z.NO/ 954 AM CDT FRI MAR 21 2014 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM FRIDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TODAY AND CREST NEAR 12.4 FEET SHORTLY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EVENING. * IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. * IMPACT...AT 12.0 FEET...WHEN THE RIVER IS FALLING AND THE GAUGE READING IS FORECAST TO BE NEAR 12 FEET...ONLY MINOR FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$
348 WGUS84 KLCH 211535 CCA FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1035 AM CDT FRI MAR 21 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA LAC079-220454- /O.EXT.KLCH.FL.W.0002.000000T0000Z-140325T0600Z/ /GLML1.1.ER.140321T0800Z.140322T0600Z.140325T0000Z.NO/ 1035 AM CDT FRI MAR 21 2014 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM FRIDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TODAY AND CREST NEAR 12.4 FEET SHORTLY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EVENING. * IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$
398 WGUS84 KLCH 220036 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 736 PM CDT FRI MAR 21 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER NEAR GLENMORA LAC079-221436- /O.CON.KLCH.FL.W.0002.000000T0000Z-140325T0600Z/ /GLML1.1.ER.140321T0800Z.140322T0600Z.140325T0000Z.NO/ 736 PM CDT FRI MAR 21 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 PM FRIDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EVENING. * IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$
409 WGUS84 KLCH 221409 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 909 AM CDT SAT MAR 22 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA LAC079-230409- /O.EXT.KLCH.FL.W.0002.000000T0000Z-140325T1200Z/ /GLML1.1.ER.140321T0800Z.140322T1800Z.140325T0600Z.NO/ 909 AM CDT SAT MAR 22 2014 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM SATURDAY THE STAGE WAS 12.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$
261 WGUS84 KLCH 230124 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 824 PM CDT SAT MAR 22 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA LAC079-231524- /O.EXT.KLCH.FL.W.0002.000000T0000Z-140325T1300Z/ /GLML1.1.ER.140321T0800Z.140322T1800Z.140325T0700Z.NO/ 824 PM CDT SAT MAR 22 2014 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM SATURDAY THE STAGE WAS 12.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * IMPACT...AT 12.0 FEET...WHEN THE RIVER IS FALLING AND THE GAUGE READING IS FORECAST TO BE NEAR 12 FEET...ONLY MINOR FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$
341 WGUS84 KLCH 231424 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 924 AM CDT SUN MAR 23 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA LAC079-240200- /O.EXT.KLCH.FL.W.0002.000000T0000Z-140324T0200Z/ /GLML1.1.ER.140321T0800Z.140322T1800Z.140323T2000Z.NO/ 924 AM CDT SUN MAR 23 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM SUNDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 12.0 FEET...WHEN THE RIVER IS FALLING AND THE GAUGE READING IS FORECAST TO BE NEAR 12 FEET...ONLY MINOR FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Mar 20, 10:05 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 20, 10:05 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1005 PM CDT THU MAR 20 2014 .DISCUSSION... NUDGED LOW TEMPERATURES DOWN A FEW DEGREES WITH READINGS AT MANY SITES ALREADY APPROACHING THE PREVIOUS FCST...WHICH ALSO REQUIRED AN UPDATE TO HOURLY TEMPERATURES. OTHERWISE...NO OTHER CHANGES AT THIS TIME AS THE REST OF THE GRIDS ARE ON TARGET. 13 && .PREV DISCUSSION... /ISSUED 700 PM CDT THU MAR 20 2014/ AVIATION UPDATE...REGARDING 00Z TAF ISSUANCE. CLEAR SKIES AND NEAR CALM WINDS EXPECTED OVERNIGHT. EXTENT OF ANY CLOUDINESS FOR FRIDAY WILL BE OF THE HIGH VARIETY...CIRRUS...INCOMING WITHIN THE SOUTHERN JET. A SLIGHTLY TIGHTER SURFACE GRADIENT WILL ALLOW FOR SOUTHERLIES TO INCREASE TO NEAR 10 KNOTS DURING THE AFTERNOON. VFR CONTINUING. MARCOTTE PREV DISCUSSION... /ISSUED 353 PM CDT THU MAR 20 2014/ DISCUSSION... VERY SPRING LIKE DAY TODAY... SAW TEMPS CLIMB INTO THE LOW TO MID 70S AS HIGH PRESSURE SHIFTED OFF TO THE EAST AND INTO THE SOUTHERN APPALACHIANS. WINDS TONIGHT WILL SWING AROUND TO THE SOUTH AND TOMORROW MORNING WILL BE A BIT WARMER. A BIT OF PATCHY FOG AROUND SUNRISE OTHERWISE A VERY QUIET WEATHER PATTERN OVERNIGHT. BY LATE FRIDAY MORNING THE NEXT SYSTEM WILL BE MOVING THROUGH THE TEXAS PANHANDLE WITH CANADIAN AIR SPILLING INTO OKLAHOMA. TEMPS TMRW AFTERNOON WILL BE A BIT WARMER AS SKIES ARE EXPECTED TO REMAIN MOSTLY SUNNY. SATURDAY AROUND SUNRISE WILL SEE THE FRONT MOVING THROUGH THE DALLAS/FORT WORTH AREA WITH CLOUDS INCREASING OVER THIS REGION A FEW SPRINKLES EXPECTED LATE SATURDAY AFTERNOON. SHOWERS BEGIN A SLOW INCREASE IN AREA COVERAGE AND STRENGTH INTO SUNDAY WITH A FEW THUNDERSTORMS AROUND THE AREA EXPECTED. WITH ALL THE CLOUDS AND RAINS AND THE PASSAGE OF THE FRONTAL SYSTEM ON SUNDAY AFTN TEMPS WILL REMAIN IN THE 60S. A SECOND STRONGER FRONT ON TUESDAY WILL PUSH COLDER AND DRIER AIR INTO THE REGION WITH MID 40S FOR TUESDAY AND WEDNESDAY MORNING. THE GOOD NEWS... TEMPS WILL RECOVER DURING THE AFTERNOON HOURS INTO THE LOWER 60S BOTH DAYS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 51 74 61 74 / 0 0 10 20 KBPT 54 73 63 74 / 0 10 10 20 KAEX 46 77 58 76 / 0 0 10 20 KLFT 51 76 60 76 / 0 0 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 20, 4:51 AM CDT, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 451 AM CDT THU MAR 20 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 211000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 451 AM CDT THU MAR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-211000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 451 AM CDT THU MAR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 6:22 AM CDT | Dense Fog Advisory | LCH | Cameron, Saint Martin | 4 hr |
| Mar 21, 12:58 PM CDT | Marine Dense Fog Advisory | LCH | 15 hr |
Nearby
River Flood Warnings in Louisiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.